Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 82, NWS Tallahassee, FL

April 13, 2020Brooks County, Lanier County, Lowndes County, Georgia; Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 13, 2020, 8:41 AM EDT for Brooks County, Lanier County, Lowndes County, Georgia; Madison County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2020, 8:41 AM EDT (12:41 UTC)
Expired
Apr 13, 2020, 9:15 AM EDT
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Madison County, FL, Brooks County, GA, Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 16 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:20 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 550 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
550 m²/s²
0-3 km storm-relative helicity
743 m²/s²
Significant tornado parameter
4.7
Supercell composite
16.6

Open this sounding in Storm Lab

The text

As transmitted.

418 
WUUS52 KTAE 131241
SVRTAE
FLC079-GAC027-173-185-131315-
/O.NEW.KTAE.SV.W.0082.200413T1241Z-200413T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
841 AM EDT Mon Apr 13 2020

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  North central Madison County in Big Bend of Florida...
  Southeastern Lanier County in south central Georgia...
  Southeastern Lowndes County in south central Georgia...
  Southeastern Brooks County in south central Georgia...

* Until 915 AM EDT.

* At 840 AM EDT, a severe thunderstorm was located near Lake Park,
  moving northeast at 30 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Lake Park, Valdosta, Dasher, Naylor, I-75 At Exit 5, Greenwood,
  Twin Lakes, Clyattville, I-75 At Exit 11, Valdosta Regional Airport
  and Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 AM EDT for Big Bend of
Florida...and south central Georgia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8310 3080 8310 3079 8313 3063 8314
      3063 8328 3061 8327 3062 8348 3086 8318
      3097 8297 3087 8297
TIME...MOT...LOC 1240Z 244DEG 19KT 3071 8326 

HAIL...<.75IN
WIND...70MPH
 
$$

04-MCD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:15 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 13, 6:15 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
615 AM EDT Mon Apr 13 2020

.AVIATION...
[Through 12Z Tuesday]

Line of storms has passed DHN/ECP/ABY with winds decreasing and
turning to the west or west northwest. Line will be affecting TLH
11-13Z and VLD 12-14Z. Expect strong winds and heavy rains as the
line crosses over those terminals along with frequent lightning
and degraded flight conditions. Conditions improve 1-2 hours
behind the line with a return to VFR conds shortly after that with
decreasing winds.

&&

.PREV DISCUSSION [537 AM EDT]...

.NEAR TERM [Through Tonight]...

Tornado watches are up for portions of the tri-state region as a
broken line of thunderstorms, edging into our SW GA/SE AL counties
currently as of 2 AM CT, aided by 1000 J/kg CAPE and a 70 kt LLJ
pumps high theta-e air into and ahead of the line. Progging the
line out places the line into our central sections in the predawn
hours and into the eastern Big Bend counties after dawn. SPC has
an enhanced risk for severe storms early this morning then slight
risk after dawn ahead of the line with all modes of severe
weather possible given the highly sheared environment. The line
appears to move south of the eastern Big Bend early to mid
afternoon and the supporting trough and dynamics move further
north and away from the region.

.SHORT TERM [Tuesday through Wednesday]...

Cold front will stall across the coastal waters and east Big Bend
as the supporting trough races northeast and ridging to the south
stops its movement southward. Good convergence with cyclonic flow
aloft will lead to good rain chances this period along and just
north of the front as it moves little through Wednesday. The upper
trough moves through Wednesday adding additional diffluence aloft
and additional heavy rainfall amounts before it gets pushed
southward in the long term.

.LONG TERM [Wednesday Night Through Monday]...

A slight break in the active weather is possible late this work
week but relative cyclonic flow over much of the eastern US will
lead to additional chances for shower and thunderstorms across the
area into the weekend

.MARINE...

Hazardous marine conditions will continue today with an
improvement this evening. Today, a cold front will move from west
to east with strong thunderstorms accompanying the front. Ahead of
this line, strong onshore flow will continue. Wave heights will be
around 6 to 10 feet today with improvement tonight. Gale warning
will expire this morning, and even though winds will decrease
through the day, wave heights will remain at or above 7 feet and
the small craft advisory will be left in tact till this evening.

.FIRE WEATHER...

No hazardous fire weather conditions are expected over the next
few days.

.HYDROLOGY...

The storm system moving through is only expected to bring around
1-1.5 inches of rain across the region due to the fast movement of
the cold front. No flooding is expected with this system.

The cold front is expected to stall near the Gulf Coast and will
be a focus for additional showers and storms. There is the
possibility of an additional 2-4 inches of rain on Tuesday and
Wednesday. At the current time, most of the guidance indicates the
heaviest rain is expected to occur over North Florida, in areas
with moderate drought conditions, thus little or no flooding is
anticipated with these rainfall amounts.

For coastal flood concerns, strong onshore flow will lead to some
minor coastal flooding around the time of high tide this morning
in Apalachee Bay. Water levels of 1 to 1.5 ft MHHW are possible
around Apalachee Bay. These levels typically only impact boat
ramps along the coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   88  62  84  61  75 /  80  30  50  80  80
Panama City   82  64  80  60  75 /  30  30  50  80  80
Dothan        84  57  82  55  73 /  10  10  20  70  50
Albany        84  59  84  58  74 /  40  10  20  70  60
Valdosta      86  63  82  62  73 /  80  30  50  70  90
Cross City    83  67  82  67  80 /  70  50  60  40  70
Apalachicola  81  65  78  63  73 /  80  50  60  70  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 AM EDT /7 AM CDT/ this morning for Calhoun-
     Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
     Coastal Taylor-Coastal Wakulla-Gadsden-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Leon-Liberty-Madison.

     High Rip Current Risk through Tuesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
     Coastal Bay-South Walton.

GA...Wind Advisory until 8 AM EDT this morning for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Colquitt-Cook-Decatur-Dougherty-
     Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Seminole-
     Terrell-Thomas-Tift-Turner-Worth.

AL...None.
GM...Small Craft Advisory until 7 PM CDT this evening for Coastal
     waters from Mexico Beach to Apalachicola FL out 20 NM-
     Coastal waters from Mexico Beach to Okaloosa Walton County
     Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
     FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
     Walton County Line FL from 20 to 60 NM.

     Gale Warning until 7 AM CDT this morning for Coastal waters from
     Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
     from Mexico Beach to Okaloosa Walton County Line FL out 20
     NM-Waters from Apalachicola to Mexico Beach FL from 20 to
     60 NM-Waters from Mexico Beach to Okaloosa Walton County
     Line FL from 20 to 60 NM.

     Small Craft Advisory until 8 PM EDT this evening for Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River FL out to 20 Nm-Coastal Waters From Ochlockonee River
     to Apalachicola Fl out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM.

&&

NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...Godsey

In the hours before

Local storm report, Apr 13, 7:30 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     TSTM WND DMG     5 WNW GLADYS            31.51N 83.31W
04/13/2020                   IRWIN              GA   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN ON FIVE BRIDGE
            ROAD SOUTH OF OCILLA. TIME ESTIMATED BY
            RADAR. POSSIBLE TORNADO.

&&

KGG
Local storm report, Apr 13, 7:43 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     TSTM WND DMG     2 S RED ROCK            31.55N 83.94W
04/13/2020                   WORTH              GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE 3800 BLOCK OF
            US-82 EAST OF SYLVESTER. ONE HOME WITH ROOF
            DAMAGE IN THE AREA.

&&

KGG
Local storm report, Apr 13, 7:50 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     TSTM WND DMG     2 WSW ANDERSON CITY     31.36N 83.88W
04/13/2020                   WORTH              GA   EMERGENCY MNGR

            TREE DOWN ON HOUSE.

&&

KGG
Local storm report, Apr 13, 7:53 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     TSTM WND DMG     3 WSW IAMONIA           30.65N 84.20W
04/13/2020                   LEON               FL   EMERGENCY MNGR

            LARGE TREE DOWN NEAR ANNIEBELL ROAD AND
            IAMONIA LANDING ROAD. TIME ESTIMATED BY
            RADAR.

&&

KGG
Local storm report, Apr 13, 8:25 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     TSTM WND DMG     2 SSE HANSELL           30.99N 83.06W
04/13/2020                   LANIER             GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ON GOOD HOPE ROAD SOUTH
            OF LAKELAND. POSSIBLE TORNADO.

&&

KGG
Local storm report, Apr 13, 8:28 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     TSTM WND DMG     2 S HANSELL             31.00N 83.07W
04/13/2020                   LANIER             GA   EMERGENCY MNGR

            TREES DOWN IN THE 500 BLOCK OF SOUTH HIGHWAY
            135. TIME ESTIMATED BY RADAR. POSSIBLE
            TORNADO.

&&

KGG

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:49 AM EDTSevere Thunderstorm WarningTAEQuitman86 min
Apr 13, 1:58 AM EDTSevere Thunderstorm WarningTAEClay92 min
Apr 13, 2:13 AM EDTSevere Thunderstorm WarningTAERandolph, Terrell92 min
Apr 13, 2:53 AM EDTSevere Thunderstorm WarningTAELee97 min
Apr 13, 3:25 AM EDTSevere Thunderstorm WarningTAEClay, Early69 min
Apr 13, 3:29 AM EDTTornado WarningTAEClay, Randolph46 min
Apr 13, 3:42 AM EDTSevere Thunderstorm WarningTAERandolph, Terrell48 min
Apr 13, 4:05 AM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early, Miller, Mitchell85 min
Apr 13, 4:09 AM EDTSevere Thunderstorm WarningTAEDecatur, Seminole66 min
Apr 13, 4:21 AM EDTSevere Thunderstorm WarningTAELee, Turner, Worth84 min
Apr 13, 4:24 AM EDTTornado WarningTAELee, Worth36 min
Apr 13, 5:04 AM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Miller, Seminole56 min
Apr 13, 5:08 AM EDTTornado WarningTAEMitchell, Worth33 min
Apr 13, 5:16 AM EDTSevere Thunderstorm WarningTAEColquitt, Mitchell74 min
Apr 13, 5:21 AM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Cook, Irwin, Tift84 min
Apr 13, 5:30 AM EDTTornado WarningTAETift31 min
Apr 13, 5:52 AM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas53 min
Apr 13, 5:52 AM EDTTornado WarningTAEBerrien, Irwin38 min
Apr 13, 6:27 AM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Grady, Lanier and 2 more93 min
Apr 13, 7:51 AM EDTTornado WarningTAELanier, Lowndes24 min
Apr 13, 7:56 AM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Lanier, Lowndes, Thomas49 min
Apr 13, 9:13 AM EDTSevere Thunderstorm WarningTAELowndes14 min
Apr 13, 2:24 AM EDTSevere Thunderstorm WarningTAEHolmes, Walton66 min
Apr 13, 3:03 AM EDTSpecial Marine WarningTAE117 min
Apr 13, 3:14 AM EDTTornado WarningTAEHolmes, Walton31 min
Apr 13, 3:22 AM EDTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington53 min
Apr 13, 5:07 AM EDTSpecial Marine WarningTAE113 min
Apr 13, 6:35 AM EDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more55 min
Apr 13, 6:43 AM EDTSpecial Marine WarningTAE92 min
Apr 13, 6:50 AM EDTSpecial Marine WarningTAE115 min
Apr 13, 7:25 AM EDTSevere Thunderstorm WarningTAEFranklin, Gulf, Jefferson, Leon, Liberty, Madison and 2 more65 min
Apr 13, 7:45 AM EDTSpecial Marine WarningTAE2 hr
Apr 13, 8:21 AM EDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor24 min
Apr 13, 8:42 AM EDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor63 min
Apr 13, 9:38 AM EDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor37 min
Apr 13, 10:17 AM EDTSpecial Weather StatementTAELafayette43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.